Wildfire, Moses Lake Area
- When
- July 27, 11:45 AM PST to July 29, 5:00 PM PST
- Where
- Moses Lake Area forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
The #262 Fire, centered ten miles south of Moses Lake, was human caused and burned 6,054 acres. The fire burned near O'Sullivan Dam and Potholes Reservoir.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The #262 Fire, centered ten miles south of Moses Lake, was human caused and burned 6,054 acres. The fire burned near O'Sullivan Dam and Potholes Reservoir.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jul 27, 9:25 AM PST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1025 AM PDT SUN JUL 27 2008 .SYNOPSIS... WEAK HIGH PRESSURE WILL REMAIN EAST OF THE REGION AND ALLOW A NUMBER OF OF UPPER LEVEL DISTURBANCES TO TRACK OVERHEAD FROM THE PACIFIC. THESE DISTURBANCES WILL PRODUCE A GRADUAL COOLING TREND WITH A SMALL CHANCE OF PRECIPITATION OVER THE NORTHERN MOUNTAINS THIS WEEKEND AND AGAIN ON TUESDAY. && .DISCUSSION... MINOR UPDATE THIS MORNING TO SKY COVER AND TEMPERATURES TO ACCOUNT FOR CURRENT TRENDS IN SATELLITE AND SURFACE OBSERVATIONS. THE MID LEVEL CLOUD DECK OVER EASTERN WASHINGTON AND THE NORTHERN PANHANDLE OF IDAHO THIS MORNING HAS DISSIPATED. THIS WAS ASSOCIATED WITH A WEAK FRONT THAT SWEPT THROUGH THE REGION EARLIER TODAY. A SHORTWAVE TROUGH CONTINUES TO SLIDE THROUGH THE FORECAST AREA TODAY. THE MAIN ENERGY WITH THIS WAVE WILL REMAIN TO OUR NORTH BUT SOME MODEST INSTABILITY WILL BE FOUND OVER THE NORTHERN TIER OF THE FORECAST AREA THIS AFTERNOON. VISIBLE SATELLITE IMAGERY REVEALS CUMULUS BUILDING OVER THE HIGHER ELEVATIONS ALREADY THIS MORNING. EXPECT ISOLATED SHOWERS TO FORM OVER THE NORTHERN MOUNTAINS THIS AFTERNOON AND EVENING BUT THUNDERSTORM ACTIVITY SHOULD REMAIN NORTH IN BC. BREEZY CONDITIONS HAVE BEGUN ACROSS THE BASIN AND CASCADE GAPS AND WILL CONTINUE THROUGH THIS EVENING. /KELCH && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL TAF SITES THROUGH 18Z MONDAY. PCPN IS NOT EXPECTED AT ANY TAF SITES GIVEN THE VERY HIGH CLOUD BASES AND DRY AIR-MASS BELOW. HOWEVER...ISOLD SHRA WILL BE POSSIBLE OVER THE MTNS N OF SPOKANE AROUND THE BC BORDER. FOR KEAT...SUSTAINED SFC WINDS OF 15KT (GUSTS TO 25KT) IS EXPECTED LATER TODAY. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 82 54 83 55 76 57 / 0 0 0 0 20 20 COEUR DALENE 80 53 82 52 78 55 / 0 0 0 0 20 20 PULLMAN 81 47 80 47 78 52 / 0 0 0 0 10 10 LEWISTON 88 57 90 60 86 61 / 0 0 0 0 10 10 COLVILLE 82 47 84 49 77 51 / 10 10 0 0 20 20 SANDPOINT 79 48 79 47 77 54 / 10 10 0 0 20 20 KELLOGG 77 51 79 54 79 54 / 0 0 0 0 10 20 MOSES LAKE 85 55 87 56 75 55 / 0 0 0 0 10 10 WENATCHEE 84 61 86 60 73 58 / 0 0 0 0 10 10 OMAK 85 52 87 54 74 50 / 0 0 0 0 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 534 AM PDT SUN JUL 27 2008 IDZ001>004-026-027-WAZ031>038-041>044-281245- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 534 AM PDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127336.